MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Swelling/ Edema (4577)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Brand name: articular surface fixed bearing constrained condylar knee (cck) right 14 mm height use with tibia sizes e, f / revision femur sizes 7, 7+, 9, 9+ with concomitant medical products: 42560313513, stem extension 3mm offset splined uncemented 13 mm diameter +135 mm length, lot 64514945 42556606205, femoral distal augment cemented size 7, 7+ 5 mm thickness, lot 64336283, qty.2 42556806205, femoral posterior augment cemented size 7, 7+ 5 mm thickness, lot 64336313, 42504606202, femur cemented standard right size 7, lot 64308793, 42560313511, stem extension 3mm offset splined uncemented 11 mm diameter +135 mm length, lot 64514943, 42555805410, tibial augment cemented half block right medial size ef 10 mm thickness, lot 64333014, 42555805210, tibial augment cemented half block right lateral size ef 10 mm thickness, lot 64358694, 42545000508, tibial central cone size fixed tibia, lot 64189931 42542007102, tibia fixed cemented right size e stem extension use required, lot 64207432 multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 00433, 0001822565 - 2022 - 00434, 0001822565 - 2022 - 00435, 0001822565 - 2022 - 00436, 0001822565 - 2022 - 00437, 0001822565 - 2022 - 00438, 0001822565 - 2022 - 00439, 0001822565 - 2022 - 00440, 0001822565 - 2022 - 00441, 0001822565 - 2022 - 00443.
 
Event or Problem Description
It was reported that approximately 11 weeks post implantation, the patient developed swelling, inflammation, and pes bursitis of the right knee.Subsequently, the patient was treated with a cortisone injection and the issues resolved.Attempts have been made and no additional information is available.
 
Event or Problem Description
No additional information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Bursitis is the inflammation or irritation of the bursae and is typically caused by repetitive motion, overuse and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for short duration to years.Bursitis cause can be unknown, but some common conditions that can lead to bursitis, not all inclusive; autoimmune disorders such as rheumatoid arthritis, infection, arthritis, trauma, diabetes, thyroid disease, joint surgery or joint implants, along with different medications.Symptoms the patient can experience, pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Bursitis is more common in women, middle aged adults and the elderly.This can impact the patients¿ ability to use the joint to their full potential.Patient can experience a decrease with overall activities of daily living, range of motion of the joint, decrease in quality of life, as well as increasing the need for possible over-the-counter medications for swelling and pain control.Treatment for bursitis can consist of over-the-counter medications, such as acetaminophen and anti-inflammatories, prescribed pain medications, physical therapy, arthroscopy of the joint, rest, ice, elevating the affected joint and steroid injections.As bursitis is reported, it can be implied that medical intervention of some form was implement.According to cleveland clinic, steroids are often injected directly into joints to treat conditions such as rheumatoid arthritis, gout or other inflammatory diseases.Steroids can also be injected into inflamed bursae (bursitis), or around inflamed tendons (tendinitis) near the shoulder, elbow, hip, knee, hand or wrist.The indication for a steroid injection is related to inflammation and pain.A review of the device history records was not performed.The root cause of the incident is traced to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text: no device related factors identified.

Brand Name
ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13568901
Report Number0001822565-2022-00442
Device Sequence Number5819504
Product Code JWH
UDI-Device Identifier00889024555327
UDI-Public(01)00889024555327(17)231231(10)64202784
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberN/A
Device Catalogue Number42522800714
Device Lot Number64202784
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight98 KG